It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Christine Patzkowsky on May 12, 2000 at 23:50:01:

My friend was diagnosed with Addison's disease in December of 1999. She had been responding nicely to her regime of treatment. Unfortunately, her life has been filled with quite a few stressors lately. In the past year she has lost her grandmother (she was taking care of her in her home), several cousins have been acting in a most dreadful manner, and her 13 year old daughter has been placed in a foster home while my friend attempts to get custody of her from her abusive father. About two weeks ago, she was working in the yard with her boyfriend when she felt dizzy and nauseated. She assumed that it was from being overheated and she went in the house to lie down for a while. She attended a class that night and during break she developed a severe headache, double vision and ataxia. Her instructor told her to go home, so she drove the 28 miles, the dizziness and other symptoms worsening. When she arrived home she had completely lost her equilibrium, and she was experiencing right sided numbness, weakness, and more prounounced ataxia. Her boyfriend took her to ER, where they diagnosed her as having vertigo. She was sent home with an order to take 10 mg. of valium q 6 hours. Her symptoms continued to worsen, along with some dysphagia and cognitive impairment. Her boyfriend called the doctor (she had gone to University Medical Center in Fresno, CA - a county hospital) and he told him that her symptoms were a common presentation of vertigo. I am a health care worker, and I told my friend's boyfriend to take her back to ER because I felt that she was presenting something much more serious. This time they tested her for viral menningitis, and preformed an MRI as well as extensive blood work. The result - a mild stroke. She was told that strokes were common with Addison's because of the electrolyte imbalance that could occur. Her sodiun count was low, and this was supposedly a contributing factor to the scenario. Her blood pressure was 180/110. I guess that this is a long story, but has anyone else heard of or had this happen to them? The doctor states that she will probably not regain 100% of the use of her right side. She is only 39. Thanks

Follow Ups

All times are GMT -7. The time now is 02:52 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!